MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, 11MM X 35MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE

STRYKER ENDOSCOPY-SAN JOSE PKG, 11MM X 35MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE
Model Number 234-010-179
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the device broke and some parts of the screw were left in the joint.
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.Alleged failure: screw broke.According to biocomposites: "feedback evaluation: it has been deduced that the "nail" is referencing the driver shaft.It states " at the time of passing the sliding screw through the nail does not advance" this sounds like the screw is not being driven into the bone, meaning the tapped hole is not wide/deep enough.Also " he specialist takes the decision to remove the nail and prove that it happens with the screw, it is visualized that the sliding screw is stuck in the nail after passing the threaded part" if the incorrect driver size has been used, this will have an effect on the performance of the device, as stated in the instructions for use.A new device was used to complete the surgery.No medical intervention was required.Some parts of the screw were left in the patient.Surgery was completed successfully.Feedback conclusion: user error.Please refer to the instructions for use for guidance on correct drivers for your screw size."inappropriate sizing may result in screw breakage due to excessive torque being applied.It is essential that the screwdriver and screw maintain an in-line orientation".Manufacture date is not known.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.Alleged failure: screw broke.According to biocomposites: "feedback evaluation: it has been deduced that the "nail" is referencing the driver shaft.It states " at the time of passing the sliding screw through the nail does not advance" this sounds like the screw is not being driven into the bone, meaning the tapped hole is not wide/deep enough.Also " he specialist takes the decision to remove the nail and prove that it happens with the screw, it is visualized that the sliding screw is stuck in the nail after passing the threaded part" if the incorrect driver size has been used, this will have an effect on the performance of the device, as stated in the instructions for use.A new device was used to complete the surgery.No medical intervention was required.Some parts of the screw were left in the patient.Surgery was completed successfully.Feedback conclusion: user error.Please refer to the instructions for use for guidance on correct drivers for your screw size."inappropriate sizing may result in screw breakage due to excessive torque being applied.It is essential that the screwdriver and screw maintain an in-line orientation".
 
Event or Problem Description

Brand Name
PKG, 11MM X 35MM STRYKER BIOSTEON SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key9120592
Report Number0002936485-2019-00425
Device Sequence Number19590954
Product Code HWC
UDI-Device Identifier15060155710331
UDI-Public15060155710331
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K003641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number234-010-179
Device Catalogue Number234-010-179
Device Lot NumberBS190201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer08/12/2019
08/12/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date01/14/2020
03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;